1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Vitamin b12

Discussion in 'Type 2 Diabetes' started by AnnM99, Feb 19, 2022.

  1. AnnM99

    AnnM99 · Well-Known Member

    Messages:
    79
    Likes Received:
    22
    Trophy Points:
    8
    Hi,
    I've just checked an update on bloods taken this week and my vitamin B12 has just gone on line as 'abnormal, to be expected, no further action'.
    Slightly panicked. I'm on 1000mg of metformin, down from 2000mg 3 months ago. I've had some odd feelings of dizziness recently and a dry mouth and tongue even though BS are 40. Could the two be linked and is that right that my GP doesn't do anything for it.
     
    • Hug Hug x 1
  2. catinahat

    catinahat Type 2 · Well-Known Member

    Messages:
    2,609
    Likes Received:
    15,041
    Trophy Points:
    198
    • Like Like x 1
    • Informative Informative x 1
  3. Dr Snoddy

    Dr Snoddy Type 2 · Well-Known Member

    Messages:
    1,324
    Likes Received:
    1,357
    Trophy Points:
    178
    I had the same problem, supplemented with BetterYou B12 spray which I paid for and levels returned quickly to pre-metformin levels. A GP did check for a specific factor that is needed for B12 to be transported across the gut wall but I did need to keep asking to have my B12 tested annually.
     
    • Like Like x 1
    • Informative Informative x 1
  4. AnnM99

    AnnM99 · Well-Known Member

    Messages:
    79
    Likes Received:
    22
    Trophy Points:
    8
    My level is 1066ng whatever that means.
    I'm taking a multivitin b complex and a vit d tablet so not sure what else can be done.
     
    • Informative Informative x 1
  5. AnnM99

    AnnM99 · Well-Known Member

    Messages:
    79
    Likes Received:
    22
    Trophy Points:
    8
    Thank you . Where do I buy that from? I am already taking multivitamin b complex and a vitamin d tablet.
     
    • Informative Informative x 1
  6. Dr Snoddy

    Dr Snoddy Type 2 · Well-Known Member

    Messages:
    1,324
    Likes Received:
    1,357
    Trophy Points:
    178
    Your levels sound to be abnormally HIGH which is why, I suspect, no action is being taken. A friend who takes a B complex daily has recently had a similar result. She now takes her supplement on alternate days. Please don't take any more B12.
     
    • Like Like x 1
  7. AnnM99

    AnnM99 · Well-Known Member

    Messages:
    79
    Likes Received:
    22
    Trophy Points:
    8
    Thank you for replying. Oh right ..... I understand ..... My level is too high????? It's because of the multivitamin b complex I'm taking? Thank you. I'll stop taking it.
     
    • Informative Informative x 1
  8. AnnM99

    AnnM99 · Well-Known Member

    Messages:
    79
    Likes Received:
    22
    Trophy Points:
    8
    Only started it 4 weeks ago
     
  9. Dr Snoddy

    Dr Snoddy Type 2 · Well-Known Member

    Messages:
    1,324
    Likes Received:
    1,357
    Trophy Points:
    178
    I meant please don't add in a B12 spray as well. I'm not intending to offer medical advice here!
     
  10. AnnM99

    AnnM99 · Well-Known Member

    Messages:
    79
    Likes Received:
    22
    Trophy Points:
    8
    No worries, I'm going to call surgery on Monday for advice.
     
    • Like Like x 1
  11. jjraak

    jjraak Type 2 · Expert

    Messages:
    5,547
    Likes Received:
    10,303
    Trophy Points:
    198
    Hi @AnnM99

    I gave a hug in the first post, because anything that says abnormal would worry anyone sensible, and the dismissive "no further action"
    hardly helps.

    Your results are at the high end of normal
    It's not exactly clear what high should be as most issues seem to occur due to deficiency

    So I'd say your course of action is sensible

    If it's too high taking an extra amount in a supplement makes little sense (although I'd imagine in a multivitamin the actual B12 you took in, might me negligible )
    So skipping it until you speak to a doctor makes good sense

    I never took much note of any blood results pre DX.

    A simple everything's fine was enough back then.

    Now I prefer to query anything that comes back out of range.

    Could be you are very efficient keeping B12,
    ( I seem to be poorer at it )

    It could be the multivitamin is helping push you higher or maybe your diet is full of B12 giving foods...who knows.

    Either way, best to speak to your doctor, make sure they are aware and ask them for an explanation & better guidance .

    That should put your mind to rest.

    Best wishes for Monday
    Hope it's resolved quickly
    for you.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook